Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Finite-dimensional right duo algebras are duo


Author: R. C. Courter
Journal: Proc. Amer. Math. Soc. 84 (1982), 157-161
MSC: Primary 16A15; Secondary 16A46
MathSciNet review: 637159
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Available examples of right (but not left) duo rings include rings without unity element which are two dimensional algebras over finite prime fields. We prove that a right duo ring with unity element which is a finite dimensional algebra over an arbitrary field $ K$ is a duo ring. This result is obtained as a corollary of a theorem on right duo, right artinian rings $ R$ with unity: left duo-ness is equivalent to each right ideal of $ R$ having equal right and left composition lengths, which is equivalent to the same property on $ R$ alone. Another result concerns algebras over a field which are semiprimary right duo rings: such an algebra is left duo provided (1) the algebra is finite dimensional modulo its radical and (2) the square of the radical is zero. These two provisions are shown to be essential by examples which are local algebras, duo on one side only.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A15, 16A46

Retrieve articles in all journals with MSC: 16A15, 16A46


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0637159-6
PII: S 0002-9939(1982)0637159-6
Article copyright: © Copyright 1982 American Mathematical Society